Crayons Post Date: Sept. 2012
Most Recent Update: Jan. 2014
This information is applicable for small, unintentional ingestions only. If the child ingested more than one mouthful, is having symptoms, or if you are not positive of the exact substance or amount ingested, call your local Poison Center immediately 1-800-222-1222 to speak to a nurse, pharmacist or physician for recommendations specific to your situation. The call is free and confidential.
Toxicity Level: Minimally toxic
What It Is: Crayons are used for drawing and coloring. They contain waxes and color pigments.
Toxicity: Crayons are only expected to cause a mild laxative effect if ingested. A piece of crayon in the mouth is considered a choking hazard.
Possible Symptoms of Overdose/Poisoning: Loose stool. Beware, a piece of crayon can be a choking hazard.
You should be concerned if your child experiences these symptoms: vomiting, persistent/continued diarrhea, choking. Call your local Poison Center right away at 1-800-222-1222.
What You Should Do: If your child is not having any symptoms, give a few sips of water and observe for the symptoms described above. If your child is having any symptoms, call 1-800-222-1222.
If your child has gotten this substance in their eyes, please view our Eye Exposure information.
If you have any further questions about this substance, or if your child is experiencing any symptoms, call the poison center experts who are available 24/7 via the free, confidential helpline: 1-800-222-1222. Don’t guess, be sure!
Your feedback is important to maintain this resource. Please take 1 minute to complete the survey:
← Browse other topics